Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 185, NWS Des Moines, IA

June 19, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2014, 7:38 AM CDT for 4 counties in Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 7:38 AM CDT (12:38 UTC)
Expired
Jun 19, 2014, 8:15 AM CDT
In force
37 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Audubon County, IA, Carroll County, IA, Greene County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 79 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS53 KDMX 191238
SVRDMX
IAC009-027-073-077-191315-
/O.NEW.KDMX.SV.W.0185.140619T1238Z-140619T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
738 AM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  NORTHEASTERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  SOUTHWESTERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 815 AM CDT

* AT 738 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  AUDUBON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. A SPOTTER EAST OF AUDUBON REPORTED 
  NICKEL SIZE HAIL WITH THE STORM.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  COON RAPIDS...SCRANTON...BAYARD AND RALSTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4167 9473 4172 9486 4206 9465 4193 9438
TIME...MOT...LOC 1238Z 217DEG 30KT 4176 9477 

HAIL...1.00IN
WIND...<50MPH

$$

SKOW
2 follow-up statements
340 
WWUS53 KDMX 191256
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
756 AM CDT THU JUN 19 2014

IAC009-191305-
/O.CAN.KDMX.SV.W.0185.000000T0000Z-140619T1315Z/
AUDUBON IA-

756 AM CDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AUDUBON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4177 9466 4182 9473 4204 9461 4193 9438
TIME...MOT...LOC 1255Z 217DEG 29KT 4185 9465 

$$

IAC027-073-077-191315-
/O.CON.KDMX.SV.W.0185.000000T0000Z-140619T1315Z/
CARROLL IA-GUTHRIE IA-GREENE IA-
756 AM CDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTHEASTERN CARROLL...NORTHWESTERN GUTHRIE AND SOUTHWESTERN
GREENE COUNTIES...

AT 755 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COON RAPIDS...
OR 13 MILES NORTHWEST OF GUTHRIE CENTER...MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
COON RAPIDS...SCRANTON...BAYARD AND RALSTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4177 9466 4182 9473 4204 9461 4193 9438
TIME...MOT...LOC 1255Z 217DEG 29KT 4185 9465 

HAIL...1.00IN
WIND...<50MPH

$$

SKOW
913 
WWUS53 KDMX 191308
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
808 AM CDT THU JUN 19 2014

IAC027-073-077-191318-
/O.EXP.KDMX.SV.W.0185.000000T0000Z-140619T1315Z/
CARROLL IA-GUTHRIE IA-GREENE IA-
808 AM CDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL...
NORTHWESTERN GUTHRIE AND SOUTHWESTERN GREENE COUNTIES WILL EXPIRE AT
815 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4177 9466 4182 9473 4204 9461 4193 9438
TIME...MOT...LOC 1306Z 217DEG 30KT 4185 9465 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:30 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 19, 6:30 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT THU JUN 19 2014

.SHORT TERM /TODAY/...
ISSUED AT 358 AM CDT THU JUN 19 2014

ONGOING CONVECTION IN THE NORTHEAST HAS BEEN FORMING ALONG AND
SOUTHWEST PROGRESSING OUTFLOW BOUNDARY.  RAINFALL RATES WERE RATHER
INTENSE INTO THE EARLY MORNING HOURS IN FAR NORTHEAST IOWA BUT HAVE
RECENTLY SUBSIDED SOME.  HOWEVER...ADDITIONAL CONVECTION IS EXPECTED
FOR THE NEXT FEW HOURS AS THE LOW LEVEL JET POINTS INTO THE STATE
WITH THE THREAT OF HEAVY RAIN PERSISTING.  DETERMINATION OF
CONVECTION TODAY REMAINS THE MAIN ISSUE AS SHORTWAVE LIFTS THROUGH
THE PLAINS THIS AFTERNOON.  THERE WILL BE INCREASING QG FORCING
THROUGH THE DAY IN ADVANCE OF THIS SYSTEM.  THIS MAY HELP MAINTAIN
CONVECTION ACROSS THE NORTH FOR A WHILE THIS MORNING...WITH THE
FOCUS SHIFTING TO THE WEST BY THIS AFTERNOON AS A BOUNDARY ENTERS
THE STATE.  FORTUNATELY...WHILE SHEAR WILL INCREASE TODAY...IT WILL
BE MODEST COMPARED TO EARLIER IN THE WEEK.  THEREFORE...SOME SEVERE
CONVECTION IS EXPECTED...MAINLY FROM WIND AND HAIL WITH AN ISOLATED
TORNADO REMAINING POSSIBLE DURING PEAK HEATING THIS AFTERNOON INTO
THE EARLY EVENING.  WILL COVER HYDROLOGY ISSUES IN THE HYDRO SECTION
BELOW.  TEMPERATURES WILL REMAIN QUITE WARM TODAY BUT MAY BE LIMITED
WITH ADDITIONAL CLOUDINESS AND PRECIPITATION...ESPECIALLY IN THE
NORTH AND FAR WEST.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 358 AM CDT THU JUN 19 2014

FOR FRIDAY...AM EXPECTING STORMS FROM THURSDAY TO CONTINUE EASTWARD
PUSH THROUGH THE CWA. LOW LEVEL JET APPEARS TO GET CUT OFF FROM
SOUTHERLY INFLOW...SO THESE STORMS MAY RAPIDLY LOSE THEIR PUNCH
DURING THE EARLY MORNING HOURS. THE MODELS...ESPECIALLY THE
NAM...DEVELOPING ANTICYCLONIC FLOW AT 850 MB ACROSS THE DMX CWA
FRIDAY MORNING AS THURSDAY/S SYSTEM WEAKENS AND EXITS THE CWA. THIS
WILL HELP IN KEEPING FRIDAY DRY AND GIVE IOWA...ESPECIALLY THE
NORTHERN PART OF THE STATE...A MUCH NEEDED CHANCE TO RECOVER FROM
THE EXCEPTIONAL RAINFALL AMOUNTS OF THE PAST FEW DAYS. 850 MB
TEMPERATURES TO REMAIN IN THE +18C TO +19C RANGE...WHICH IS ONE TO
TWO STD DEV ABOVE NORMAL. FACTORING IN THE ABUNDANT SUNSHINE
EXPECTED...WENT A FEW DEGREES ABOVE GUIDANCE.

GOOD RUN TO RUN CONSISTENCY YIELDS HIGH CONFIDENCE THAT WE WILL BE
IN WESTERLY FLOW ALOFT BEGINNING SATURDAY AND LASTING INTO THE START
OF NEXT WEEK. THIS TIME OF YEAR ESPECIALLY...WESTERLY FLOW ALOFT
TENDS TO BE SUPPORTIVE OF FAST MOVING SHORTWAVES WHICH COME OF THE
ROCKIES AND PUSH THROUGH THE MIDWEST. THE EXACT TIMING AND LOCATION
OF THESE SHORTWAVES ARE DIFFICULT TO FORECAST MUCH IN ADVANCE SO
WILL KEEP POPS WIDESPREAD ACROSS CWA AND WILL MAKE THEM MORE PRECISE
IN SUBSEQUENT UPDATES. AS OF NOW...THE NAM IS A LITTLE BIT FASTER
THAN THE GFS AND EURO IN PUSHING THE FIRST SHORTWAVE THROUGH. IN
RECENT PERFORMANCE...THE NAM HAS TENDED TO BE A FAST OUTLIER...SO
WILL SCALE BACK TIMING IN ARRIVAL OF FIRST SHORWATVE. THEREFORE AM
HEDGING TOWARDS A DRIER FORECAST FOR SATURDAY. SHORTWAVE TRAIN TO
CONTINUE FOR SUNDAY INTO MONDAY...SO WENT WITH WIDESPREAD POPS.

THE 00Z GFS MAKES A BIG AND DRASTIC CHANGE COMPARED TO ITS PREVIOUS
RUNS IN THAT IS IS NOW AGRRESSIVELY PUMPING MUCH COOLER AIR TO THE
REGION ASSOCIATED WITH A LARGE AREA OF HIGH PRESSURE SLATED TO
PROPAGATE SOUTHWARD FROM MINNESOTA. 00Z GFS NOW SHOWING 850 TEMPS OF
8C TO 10C IN THE DMX CWA FOR TUESDAY AND WEDNESDAY. 00Z EURO AND
EVEN THE PREVIOUS ENSEMBLE RUNS STILL HAS 850 TEMPS OF 13C TO 15C
DURING THAT TIME FRAME. SEEMS UNREASONABLE TO COMPLETELY REVERSE
FORECAST BASED ON A SINGLE GFS RUN...SO WILL HEDGE MORE TOWARDS THE
EURO AND ENSEMBLES AND SEE IF THE GFS FALLS BACK IN LINE...OR IF
MORE OF THE LONG TERM RUNS TREND TOWARD THIS GFS SOLUTION.

&&

.AVIATION...19/12Z
ISSUED AT 623 AM CDT THU JUN 19 2014

OUTFLOW CONTINUES TO PROGRESS SOUTHWEST THROUGH THE FORECAST AREA
THIS MORNING PRODUCING SHOWERS AND THUNDERSTORMS UPSTREAM. WINDS
WILL REMAIN SOUTH TO SOUTHEAST TODAY AHEAD OF APPROACHING FRONT
WHICH WILL SLIDE INTO THE STATE THIS AFTERNOON. SCATTERED
CONVECTION IS EXPECTED THROUGH THE DAY...BECOMING MORE NUMEROUS
THIS AFTERNOON AHEAD OF THE BOUNDARY. CONDITIONS WILL GENERALLY BE
VFR WITH MVFR TO IFR CONDITIONS IN AND AROUND THE PRECIPITATION.
THE BOUNDARY WILL PUSH THROUGH TONIGHT WITH CONVECTION ENDING FROM
WEST TO EAST. THERE WILL BE SOME PARTIAL CLEARING...HOWEVER SOME
LIGHT FOG WILL BECOME POSSIBLE OVERNIGHT AS WINDS SLACKEN.

&&

.HYDROLOGY...
ISSUED AT 358 AM CDT THU JUN 19 2014

ONGOING CONVECTION WILL LIKELY PERSIST INTO THE MORNING HOURS BEFORE
DIMINISHING THROUGH THE MORNING.  THE THREAT FOR HEAVY RAIN WILL
PERSIST WITH THIS CONVECTION AS PWATS REMAIN HIGH AND LOW LEVEL JET
CROSS THE BOUNDARY IN VICINITY OF NORTHERN IOWA.  ADDITIONAL
CONVECTION IS EXPECTED TO PASS THROUGH THIS AFTERNOON INTO THE
EVENING AS SHORTWAVE PASSES NORTHEAST THROUGH THE PLAINS WITH PWATS
REMAINING HIGH PRIOR TO BOUNDARY PASSAGE.  GIVEN THE SATURATED
CONDITIONS ACROSS NORTHERN IOWA AND THE CONTINUING THREAT OF
PRECIPITATION INTO TODAY AND EARLY EVENING...WILL EXTEND THE FLASH
FLOOD WATCH INTO THE EVENING.  SHOULD FINALLY GET SOME BREAK FROM
THE HEAVIER PRECIPITATION LATER TONIGHT AS FORCING AND BOUNDARIES
PASS TO THE EAST OF THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR BLACK HAWK-BOONE-
BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE-GRUNDY-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-
POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...COGIL
LONG TERM...KOTENBERG
AVIATION...COGIL
HYDROLOGY...COGIL
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
538 AM CDT THU JUN 19 2014

IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ033-044-045-057>062-070>075-081>086-092>097-201045-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ004-005-015-023>026-035-047-201045-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
WEBSTER-BOONE-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KOTENBERG

In the hours before

Special weather statement, Jun 19, 4:39 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
439 AM CDT THU JUN 19 2014

IAZ016-017-025-026-191045-
FRANKLIN IA-WRIGHT IA-CERRO GORDO IA-HANCOCK IA-
439 AM CDT THU JUN 19 2014

...LINE OF THUNDERSTORMS CAPABLE OF HAIL AND TORRENTIAL RAINFALL...

AT 439 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BELMOND TO 8 MILES EAST OF BIG WALL LAKE...AND MOVING NORTHEAST AT 25
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAMPTON...BELMOND...SHEFFIELD...ROCKWELL...CLEAR LAKE...MASON CITY
MUNICIPAL AIRPORT...VENTURA...DOWS...LATIMER...KLEMME...THORNTON...
FERTILE...COULTER...MESERVEY...ALEXANDER...SWALEDALE...ROWAN...
GOODELL...CHAPIN AND POPEJOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4283 9308 4256 9342 4256 9345 4295 9369
      4326 9347 4326 9338
TIME...MOT...LOC 0939Z 208DEG 23KT 4293 9367 4261 9349

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:08 PM CDTRiver Flood WarningDMXBlack Hawk, Wright6 days
Jun 19, 4:39 AM CDTSpecial Weather StatementDMXCerro Gordo, Franklin66 min
Jun 19, 5:23 AM CDTFlash Flood WarningDMXHancock, Winnebago6 hr
Jun 19, 6:44 AM CDTFlash Flood WarningDMXCerro Gordo, Franklin, Hancock, Wright6 hr
Jun 19, 7:09 AM CDTFlash Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hardin and 2 more6 hr
Jun 19, 10:02 AM CDTAreal Flood WarningDMXFranklin, Hardin27 hr
Jun 19, 10:27 AM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union33 min
Jun 19, 10:53 AM CDTSevere Thunderstorm WarningDMXMadison22 min
Jun 19, 11:12 AM CDTSpecial Weather StatementDMXDallas, Madison33 min
Jun 19, 11:34 AM CDTAreal Flood WarningDMXCerro Gordo, Hancock, Winnebago, Worth12 hr
Jun 19, 12:44 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama46 min
Jun 19, 12:56 PM CDTAreal Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more12 hr
Jun 19, 1:01 PM CDTSpecial Weather StatementDMXPoweshiek29 min
Jun 19, 1:03 PM CDTSpecial Weather StatementDMXSac87 min
Jun 19, 1:19 PM CDTFlash Flood WarningDMXSac6 hr
Jun 19, 1:35 PM CDTSpecial Weather StatementDMXDavis, Wapello55 min
Jun 19, 2:52 PM CDTFlash Flood WarningDMXPalo Alto6 hr
Jun 19, 3:16 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster44 min
Jun 19, 3:45 PM CDTFlash Flood WarningDMXEmmet6 hr
Jun 19, 3:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie48 min
Jun 19, 4:25 PM CDTSpecial Weather StatementDMXBoone, Dallas, Polk, Story80 min
Jun 19, 4:51 PM CDTFlash Flood WarningDMXBoone, Story6 hr
Jun 19, 6:19 PM CDTSpecial Weather StatementDMXJasper, Marion86 min
Jun 19, 6:28 PM CDTSpecial Weather StatementDMXButler47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.